Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2006, 4:13 PM CDT for Butler County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:13 PM CDT (21:13 UTC)
- Expired
- May 25, 2006, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Butler County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252113 SVRMOB ALC013-252200- /O.NEW.KMOB.SV.W.0131.060525T2113Z-060525T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 413 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 500 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREENVILLE...OR ABOUT 22 MILES WEST OF LUVERNE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENVILLE BY 420 PM CDT I65 AND AL 185 BY 425 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3174 8674 3171 8653 3197 8646 3201 8672 $$
1 follow-up statement
000 WWUS54 KMOB 252201 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 459 PM CDT THU MAY 25 2006 ALC013-252209- /O.EXP.KMOB.SV.W.0131.000000T0000Z-060525T2200Z/ BUTLER AL- 459 PM CDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY HAS BEEN ALLOWED TO EXPIRE AT 500 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO WELL BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3174 8674 3171 8653 3197 8646 3201 8672 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:55 PM CDT, 18 minutes earlier.
Area forecast discussion, May 25, 3:55 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT THU MAY 25 2006 .SYNOPSIS...HIGH PRESSURE REMAINS STACKED OVER THE FORECAST AREA... WITH CENTER OF SURFACE HIGH OVER THE EASTERN GULF. CIRCULATION AROUND THE HIGH CONTINUE TO BRING A MOIST SOUTHWEST FLOW INTO THE REGION. STRONG MORNING AND AFTERNOON INSOLATION HAS ALLOWED A CONVECTIVE TEMPERATURE OF AROUND 90 DEGREES TO BE REACHED... RESULTING IN ISOLATED THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS HAVE BECOME STRONG TO SEVERE. && .SHORT TERM...OVERALL PATTERN THESE PAST COUPLE OF DAYS WILL PERSIST INTO THE WEEKEND...SO NO MAJOR ADJUSTMENTS TO THE TREND WERE NEEDED IN THIS FORECAST PACKAGE. DIURNAL CONVECTION WILL SETTLE DOWN AROUND 9 PM...FOLLOWED BY CLEARING SKIES. CLOUDS WILL THEN GRADUALLY INCREASE BY NOON EACH MORNING...FOLLOWED BY MODERATE CU EARLY AFTERNOON AND ISOLATED THUNDERSTORM DEVELOPMENT BY MID DAY. A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. NO DEPARTURE FROM GFS MAV TEMPERATURE GUIDANCE. /22 .LONG TERM...NO CHANGES MADE AT THIS TIME. /22 && .MARINE...SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE NORTHERN GULF WATERS THROUGH THE PERIOD. A WEAK FRONTAL BOUNDARY APPROACHES ON SUNDAY...HOWEVER IT SHOULD STALL NORTH OF THE COASTAL WATERS. WINDS GENERALLY REMAIN WEST TO SOUTHWEST WITH SEAS OF 1 TO 2 FEET. WINDS WILL BE HIGHER ACROSS MOBILE BAY AND NEARSHORE DURING THE AFTERNOON HOURS EACH DAY ASSOCIATED WITH THE SEABREEZE. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE NEAR THE COAST EACH AFTERNOON. /13 && .FIRE...HIGH PRESSURE ALONG THE COAST AND THE NORTHERN GULF WILL CONTINUE THROUGH THE WEEKEND. ISOLATED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL DOT THE AREA THE NEXT SEVERAL DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING CRITERIA. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 90 70 90 / 10 20 10 20 PENSACOLA 70 88 72 89 / 10 20 10 20 DESTIN 72 86 73 88 / 10 20 10 20 EVERGREEN 66 92 67 92 / 10 20 10 20 WAYNESBORO 69 92 69 92 / 10 20 10 20 CAMDEN 70 93 69 92 / 10 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 6:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU MAY 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 25, 2:58 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT THU MAY 25 2006 ALZ056-252045- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 258 PM CDT THU MAY 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF LENOX...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...I65 AND US 84 AND EVERGREEN THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 3:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT THU MAY 25 2006 ALZ056-252130- CONECUH- 342 PM CDT THU MAY 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF REPTON...AND MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...NICHBURG...BERMUDA AND LOREE THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 4:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 401 PM CDT THU MAY 25 2006 ALZ058-252145- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 401 PM CDT THU MAY 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY... AT 359 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF RUTLEDGE...AND NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL CRENSHAW COUNTY THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.